Solving for optimal simple rules in rational expectations models

Dennis, R. (2004) Solving for optimal simple rules in rational expectations models. Journal of Economic Dynamics and Control, 28(8), pp. 1635-1660. (doi:10.1016/S0165-1889(03)00097-6)

Full text not currently available from Enlighten.

Abstract

This paper presents algorithms that solve for optimal simple monetary policy rules in rational expectations models with precommitment and discretion. The algorithms are applied to the models in Fuhrer (J. Money, Credit, Banking 29 (1997) 214), Clarida et al. (J. Econ. Lit. 37 (1999) 1661) and Rudebusch (Econ. J. 112 (2002) 402) to examine the efficiency properties of operational policy rules. We show that optimized Taylor-type rules preform well in these models, but that, aside from the Fuhrer–Moore model, this result is sensitive to whether the central bank can respond to current period shocks. Taylor-type rules that are operational in the sense that they do not respond to current period information are found to be highly inefficient in the Rudebusch model and in the Clarida et al. (1999) model.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Dennis, Professor Richard
Authors: Dennis, R.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Economic Dynamics and Control
Publisher:Elsevier
ISSN:0165-1889

University Staff: Request a correction | Enlighten Editors: Update this record